MAUDE Adverse Event Report: ANGIODYNAMICS, INC VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number LVTX5213
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2018
Type of Reportable Event Malfunction
Event or Problem Description
On or about (b)(6) 2011, plaintiff underwent placement of an angiodynamics vortex product, reference number lvtx5213.The device was implanted by dr.(b)(6), m.D., at (b)(6) in (b)(6) , for the purpose of ongoing vein access, due to sickle cell disease.On or about (b)(6) 2018, plaintiff's port was, allegedly, defective and was removed by dr.(b)(6), m.D., (b)(6) hospital.No further details were provided.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Additonal information received: d4 product expiration date obtained.The customer's reported complaint description of the patient thrombosis (blood clot) cannot be confirmed due to the patient centric nature of this serious adverse event (sae).No port product was returned to angiodynamics for evaluation since there was no reported port device malfunction or performance issue during use, just patient sae of blood clot.Thromboembolism is cautioned in the device dfu as potential complication for an implanted port system.A device history record review of the packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.There have been no other reported complaints for the indicated packaging lot for similar port defective/malfunctioned issue.Labeling review: the directions for use (dfu) that is supplied with this device, contains the following statements: catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.After implantation and during system use: each access to the vortex® mp port system should be performed using aseptic technique.· use only non-coring needles with the vortex® mp port system.The noncoring needle design helps maintain the self-sealing septum.Under qualified procedures the vortex® mp port system allows up to 2,000 punctures with an angiodynamics® 22 gauge noncoring needle, when tested at 10 psi.This pressure exceeds the typical levels experienced in clinical practice.· do not use a syringe smaller than 10 ml.Smaller syringes may create an over-pressurized condition in the system.Warning: for chest placement, avoid medial catheter placement instructions for implantation of the vortex® mp port into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route to the subclavian vein.Note: a port placed too deeply may be difficult to palpate and access.Potential complications: use of the system involves potential risks associated with any implanted device or indwelling catheter.They include, but are not limited to: - infection, - occlusion, - drug extravasation (leakage), - catheter pinch-off, - fibrin sheath, - thromboembolism.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21559422
Report Number1317056-2025-00056
Device Sequence Number4375095
Product Code LJT
UDI-Device IdentifierH787LVTX52130
UDI-PublicH787LVTX52130
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2016
Device Model NumberLVTX5213
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale